News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: allergic reaction & more


 brandonnva - Sun Mar 04, 2007 8:20 am

my 15 year old son is having many difficulties at the moment,he had gone to the EMD monday the 26th due to a severe allergic reaction. The doctor had said he believed it to be from a new type of laundry detergent.The doctor prescribed him prednisone (20mg tabs/2 once a day for 3 days) he was fine during this time period..however after the prednisone he began to develop the same rash but less sever,he had been and is still on benadryl,ive also noticed some swollen lymph nodes on him..the only one for concern to me is one on the back part of his neck (behind ear/left side) which has become hard and immovable,he complains that it feels as if something is in his throat when nothing is. He is constantly tired and takes on average 2-3 naps a day. Can someone please give me some insight on this,maybe a solution along with tips also please.
 Theresa Jones, RN - Sun Mar 04, 2007 8:29 am

User avatar Hi brandonnva,
Fatigue which is to the extent of a teenager requiring two to three naps per day is abnormal. Has there been any fever, night sweats, nausea, vomiting, diarrhea, weight loss, or other specific symptoms? Has there been any labwork or other diagnostics by his primary care physician? I would strongly suggest that you schedule an appointment with an ENT (ear, nose, throat) specialist for an evaluation. Best wishes.
Sincerely,
Theresa Jones, RN
 brandonnva - Sun Mar 04, 2007 8:58 am

temperature has fluxuated between 98-102...nausea only after eating,ive also noticed his skin becomes somewhat flushed after eating. and the rash seems to have an awkward pattern,ever since the major reaction he just gets the rash on the lower part of the stomach area,legs (usually inside leg near the knee) and other times its both the inside area of the knee going down to his ankles. i am going to schedule an appointment as of tomorrow due to our family doctors office being closed on sundays. He is diagnosed with G.A.D (generalized anxiety disorder) and has also been under a considerable amount of stress due to a recent move. and soon to be moving again. also his mother has been diagnosed with thyroid cancer. as far as i know,stress can make anxiety worse..but can anxiety be the cause of the breakouts in any way?
 Theresa Jones, RN - Sun Mar 04, 2007 9:09 am

User avatar Hi brandonnva,
It is certainly not unheard of that increased anxiety and stress may cause skin reactions. However, my concern, aside from the rash which also could be caused by numerous reasons, is the fatigue, elevated temperature, etc. I am glad to hear that you are going to call for an appointment and further diagnostic should be included with his evaluation. I hope that when your time permits you will consider posting an update. Best wishes.
Sincerely,
Theresa Jones, RN
 brandonnva - Sun Mar 04, 2007 10:58 am

i would just like to say that all of you volunteers are a god-send,you save all of us the worry,time and money...we come to you before we go to the doctors...and im sure it saves many people time and the hassle..i just wanted to say thanks,and i will keep you updated Mrs/Ms.Jones

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here